MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Model Number INTS14
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surestep intermittent catheter tray was not draining the bladder or allowing gravity because the bag was attached with it.It was stated that the device was on the bed and only 200ml was captured.After 6 patients complained that their bladders were not being drained, a nurse removed the bag and reinserted the catheter a patient 30 minutes after the 200ml and got 500ml out using a graduated cylinder.Per follow-up via phone on (b)(6) 2022 , customer stated that the representative came and did an in service to demonstrate how to properly work the catheter and customer felt that it was an educational issue.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿blockage within funnel/handle, poor interface between the connector and drainage funnel¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion; perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, and individual who inserted catheter.Indications for use: pvc & red rubber: for urological use only.Silicone: intended for use for bladder management including urine drainage, collection and measurement.The devices are generally passed to the urinary bladder via the urethra.1.Wash hands and don clean gloves.2.Explain procedure to patient and open peri-care kit.3.Use the provided packet of wipes to cleanse patient¿s periurethral area.4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.5.Using proper aseptic technique open csr wrap.6.Don sterile gloves.7.Place underpad beneath patient, plastic/¿shiny¿ side down.Note: use caution to maintain aseptic technique.8.Position fenestrated drape on patient.9.Saturate 3 foam swab sticks in povidone iodine.10.Lubricate catheter.11.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs.Note: use each swab stick for one swipe only.Female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia minora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward.12.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube.13.Document procedure according to hospital protocol.Bard® ez-lok¿ sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip collection devices (fig.1b).Bd vacutainer® urine products can be used for collection, storage, and transport of urine specimens from a urinary catheter.1.Swab surface of bard® ez-lok¿ sampling port with antiseptic (fig.2) e.G., site-scrub¿ ipa device which is an effective disinfecting agent for luer hubs.2.Using aseptic technique, position the collection device in the center of the sampling port.Press the device firmly and twist gently to access the sampling port.(fig.3) 3.If using bd vacutainer® luer-lok¿ access device (fig.4), collect urine into the bd vacutainer® tubes per hospital protocol.If using syringe, slowly aspirate urine sample into syringe and transfer to collection cup or follow hospital protocol.4.After sample is obtained, discard collection device according to hospital protocol.5.Follow established hospital protocol for specimen labeling and transport to lab.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.¿.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
INTERMITTENT CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15282186
Report Number1018233-2022-06631
Device Sequence Number19449785
Product Code KOD
UDI-Device Identifier00801741183218
UDI-Public(01)00801741183218
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINTS14
Device Catalogue NumberINTS14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown